Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 73, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at May 19, 2006, 4:06 AM CDT for 13 counties in Florida. It took effect at May 19, 2006, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2006, 4:06 AM CDT (09:06 UTC)
- In effect from
- May 19, 2006, 12:00 PM CDT
- Expired
- May 19, 2006, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
Counties Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.1 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 2115 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 190906 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 506 AM EDT FRI MAY 19 2006 ...A RED FLAG WARNING IS IN EFFECT ON FRIDAY FOR MOST OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND EXCEPT FOR BAY..GULF AND FRANKLIN COUNTIES FROM 1 PM (12 PM CDT) UNTIL 8 PM EDT (7 PM CDT) DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...20 FOOT WIND SPEEDS ABOVE 15 MPH AND DISPERSION INDICES ABOVE 75... .DISCUSSION...DRY WESTERLY WIND FLOW WILL CONTINUE TODAY ALLOWING FOR LOW RELATIVE HUMIDITY AND INCREASING AFTERNOON HIGH TEMPERATURE. FLZ007-009>011-013-016>019-026>029-034-191715- /O.UPG.KTAE.FW.A.0063.060519T1700Z-060520T0000Z/ /O.NEW.KTAE.FW.W.0073.060519T1700Z-060520T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 406 AM CDT FRI MAY 19 2006 /506 AM EDT FRI MAY 19 2006/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR INLAND AREAS OF EASTERN PARTS OF THE FLORIDA PANHANDLE AND BIG BEND.... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE ENHANCED FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS82 KTAE 190917 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 517 AM EDT FRI MAY 19 2006 ...A RED FLAG WARNING IS IN EFFECT ON FRIDAY FOR MOST OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND EXCEPT FOR BAY..GULF AND FRANKLIN COUNTIES FROM 1 PM (12 PM CDT) UNTIL 8 PM EDT (7 PM CDT) DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...20 FOOT WIND SPEEDS ABOVE 15 MPH AND DISPERSION INDICES ABOVE 75... .DISCUSSION...DRY WESTERLY WIND FLOW WILL CONTINUE TODAY ALLOWING FOR LOW RELATIVE HUMIDITY AND INCREASING AFTERNOON HIGH TEMPERATURE. FLZ007-009>011-013-016>019-026>029-034-200000- /O.CON.KTAE.FW.W.0073.060519T1700Z-060520T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 417 AM CDT FRI MAY 19 2006 /517 AM EDT FRI MAY 19 2006/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR INLAND AREAS OF EASTERN PARTS OF THE FLORIDA PANHANDLE AND BIG BEND... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE ENHANCED FIRE GROWTH POTENTIAL. $$
000 WWUS82 KTAE 191952 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 352 PM EDT FRI MAY 19 2006 ...A RED FLAG WARNING IS IN EFFECT ON UNTIL 8 PM EDT / 7 PM CDT/ FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND EXCEPT FOR BAY..GULF AND FRANKLIN COUNTIES...DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...20 FOOT WIND SPEEDS ABOVE 15 MPH AND DISPERSION INDICES ABOVE 75... .DISCUSSION...DRY WESTERLY WIND FLOW WILL CONTINUE THROUGH THE WEEKEND... ALLOWING FOR LONG DURATIONS OF LOW RELATIVE HUMIDITIES...AS AFTERNOON HIGH TEMPERATURES INCREASE. FLZ007-009>011-013-016>019-026>029-034-200000- /O.NEW.KTAE.FW.W.0074.060520T1800Z-060521T0000Z/ /O.NEW.KTAE.FW.A.0064.060521T1800Z-060522T0000Z/ /O.CON.KTAE.FW.W.0073.000000T0000Z-060520T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 252 PM CDT FRI MAY 19 2006 /352 PM EDT FRI MAY 19 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8 PM EDT /7 PM CDT/ SATURDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING DUE TO MORE THAN 4 HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT...20 FOOT WINDS GREATER THAN 15 MPH AND DISPERSION LEVELS ABOVE 75. A RED FLAG WARNING HAS BEEN ISSUED FOR SATURDAY AFTERNOON FROM 2 PM EDT /1 PM CDT/ TO 8 PM EDT /7 PM CDT/ FOR MORE THAN 4 HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE ENHANCED FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ DUVAL
000 WWUS82 KTAE 192357 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 757 PM EDT FRI MAY 19 2006 ...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING FOR THIS AFTERNOON FOR MOST OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND... ...A RED FLAG WARNING REMAINS IN EFFECT ON SATURDAY FROM 1 PM /12 PM CDT/ UNTIL 8 PM EDT / 7 PM CDT/ FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND EXCEPT FOR BAY..GULF AND FRANKLIN COUNTIES FOR MORE THAN 4 HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT... ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR MOST OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND FROM EARLY SUNDAY AFTERNOON THROUGH SUNDAY EVENING... .DISCUSSION...DRY WESTERLY WIND FLOW WILL CONTINUE THROUGH THE WEEKEND... ALLOWING FOR LONG DURATIONS OF LOW RELATIVE HUMIDITIES...AS AFTERNOON HIGH TEMPERATURES INCREASE. FLZ007-009>011-013-016>019-026>029-034-201100- /O.EXP.KTAE.FW.W.0073.000000T0000Z-060520T0000Z/ /O.CON.KTAE.FW.W.0074.060520T1800Z-060521T0000Z/ /O.CON.KTAE.FW.A.0064.060521T1800Z-060522T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 657 PM CDT FRI MAY 19 2006 /757 PM EDT FRI MAY 19 2006/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT /7 PM CDT/ THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8 PM EDT /7 PM CDT/ SATURDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM EDT /7 PM CDT/ THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8 PM EDT /7 PM CDT/ SATURDAY FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND EXCEPT FOR BAY..GULF AND FRANKLIN COUNTIES FOR MORE THAN 4 HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY FOR INLAND COUNTIES OF THE EASTERN FLORIDA PANHANDLE EXCEPT FOR THE IMMEDIATE COASTAL AREAS OF THE FLORIDA BIG BEND FROM 2 PM EDT /1 PM CDT/ UNTIL 8 PM EDT/ 7 PM CDT/ FOR LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 12-WATSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 19, 3:04 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 19, 3:04 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
404 AM EDT FRI MAY 19 2006
.SYNOPSIS...
VAPOR IMAGERY AND UPPER AIR OBSERVATIONS SHOW THE AMPLIFIED
PATTERN OVER THE CONUS THAT HAS PERSISTED THE PAST SEVERAL
DAYS...WITH A STRONG RIDGE OVER THE WEST AND DEEP TROUGH OVER THE
EAST. THE 03 UTC SURFACE ANALYSIS SHOWED A WEAK COLD FRONT BETWEEN
ATLANTA AND MACON GA AND BETWEEN BIRMINGHAM AND MONTGOMERY MS.
&&
.SHORT TERM...
(TODAY-SUNDAY) THERE HAS BEEN LITTLE CHANGE IN THE MODELS FOR THE
PAST SEVERAL RUNS WITH REGARDS TO THE FORECAST FOR OUR AREA.
TEMPERATURES...WHICH HAVE BEEN BELOW AVERAGE THE PAST SEVERAL
DAYS...WILL RISE ABOVE AVERAGE THIS WEEKEND AS 500 MB HEIGHTS RISE
ABOUT 100 METERS OVER THE FORECAST AREA. THE AFOREMENTIONED FRONT
WILL HAVE LITTLE IF ANY IMPACT ON OUR WEATHER AS IT STALLS AND
DISSIPATES TODAY AND TONIGHT. RAIN IS UNLIKELY THROUGH THE PERIOD
WITH NO SYNOPTIC SCALE Q-G FORCING AND LIMITED DEEP LAYER MOISTURE
AND CAPE. WE FOLLOWED AN AVERAGE OF THE TIGHTLY-CLUSTERED MOS
TEMPERATURES AND POP OF THE NAM AND GFS.
.LONG TERM...
(MONDAY-FRIDAY) THE 00 UTC GFS AND ECMWF FORECAST RISING HEIGHTS
OVER THE SOUTHERN HALF OF THE U.S. AS THE JET STREAM RETREATS TO
THE NORTH AND THE UPPER LEVEL PATTERN CONTINUES TO DE-AMPLIFY.
OVERALL THIS LOOKS LIKE A SUMMER WEATHER PATTERN...WITH THE
BERMUDA HIGH AXIS EXTENDING INTO THE GULF...KEEPING OUR AREA IN
WESTERLY LOW LEVEL FLOW. DEEP LAYER MOISTURE AND SYNOPTIC SCALE
Q-G FORCING WILL BE LACKING THE FIRST HALF OF THE WEEK...BUT THE
MOISTURE MAY INCREASE LATER IN THE WEEK AND WE TRENDED TOWARD
CLIMATOLOGY POP (ABOUT 30 PERCENT DURING THE AFTERNOON). THIS IS
IN LINE WITH THE GFS MOS.
&&
.MARINE...
WINDS AND SEAS HAVE STAYED HIGHER THAN EXPECTED...AND WE HAVE
CONTINUED THE EXERCISE CAUTION WORDING FOR TODAY. (THIS WORDING
MAY BE DROPPED ON OUR MORNING UPDATE AS WE EXPECTED WINDS TO
WEAKEN). WINDS AND SEAS WILL REALLY DROP LATER THIS WEEKEND AND
EARLY NEXT WEEK AS THE PRESSURE GRADIENT LOOSENS.
&&
.AVIATION...
VFR CONDITIONS ARE BEING REPORTED AT ALL THE TAF SITES THIS EARLY
MORNING...AND THIS WILL LIKELY CONTINUE THROUGH TONIGHT.
&&
.FIRE WEATHER...
WE UPGRADED THE FIRE WEATHER WATCH FOR OUR FLORIDA ZONES TODAY TO
A RED FLAG WARNING. BASED ON PERSISTENCE AND RECENT MOS
PERFORMANCE WE ONCE AGAIN UNDERCUT THE GFS MOS DEWPOINTS BY A
DEGREE OR TWO. WE HAVE A SHOT AT MEETING THE RELATIVE HUMIDITY
DURATION CRITERIA (4 OR MORE HOURS BELOW 35 PERCENT)...BUT WE WILL
ALSO LIKELY MEET THE WIND AND DISPERSION CRITERIA. THE FORECAST
FOR SATURDAY AFTERNOON IS TRICKY. IT WILL NOT BE AS WINDY BUT THE
DISPERSION LEVELS WILL STILL BE HIGH. THE CURRENT FORECAST SHOWS A
BRIEF PERIOD NEAR 35 PERCENT BUT THE FLOW WILL BECOME MORE
SOUTHWESTERLY (ONSHORE) BY EARLY AFTERNOON. WE WILL HOLD OFF ON
ISSUING A WATCH AND LET THE DAY SHIFT TAKE ANOTHER LOOK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 89 63 93 63 / 0 10 0 10
PANAMA CITY 86 70 87 70 / 0 10 0 10
DOTHAN 89 67 92 66 / 0 10 0 10
ALBANY 89 66 94 66 / 0 10 10 10
VALDOSTA 89 63 93 64 / 0 10 10 10
CROSS CITY 87 62 91 62 / 0 0 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 1 PM FRIDAY TO 8 PM FRIDAY FOR THE
FOLLOWING ZONES: CALHOUN...DIXIE...GADSDEN...HOLMES...
INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
LIBERTY...MADISON...TAYLOR...WAKULLA...AND WASHINGTON.
&&
FOURNIERHazardous weather outlook, May 19, 3:45 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 445 AM EDT FRI MAY 19 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-191130- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 345 AM CDT FRI MAY 19 2006 /445 AM EDT FRI MAY 19 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...INCLUDING THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE EAST FLORIDA PANHANDLE COAST TODAY. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION OVER THE COASTAL WATERS DUE TO WEST WINDS OF 15 TO 20 KNOTS...MAINLY THIS MORNING. DRY CONDITIONS WILL AID IN THE SPREAD OF WILD FIRES THIS AFTERNOON...ESPECIALLY ACROSS FLORIDA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... WARM DRY CONDITIONS ARE EXPECTED TO CONTINUE INTO NEXT WEEK. RAIN CHANCES WILL BE BELOW AVERAGE UNTIL LATER NEXT WEEK WHEN MOISTURE INCREASES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:52 PM CDT | Fire Weather Watch | TAE | Calhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more | 36 hr |
| May 19, 2:52 PM CDT | Red Flag Warning | TAE | Calhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more | 29 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.